Secondary Logo

Institutional members access full text with Ovid®

Share this article on:

Too many medication alerts: How alarm frequency affects providers

Fant, Catherine, PhD, RN-BC; Adelman, Deborah, PhD, RN, NE-BC

doi: 10.1097/01.NPR.0000544279.20257.4b
Feature: ALERT FATIGUE

Abstract: NPs see many medication alerts on a daily basis. The dilemma is finding a balance between having enough alerts to prevent harm and too many inappropriate alerts, causing alert fatigue. Technical and human factors affect how alerts impact NPs, and consequently, NPs should play a role in ensuring only appropriate alerts are used.

NPs see many medication alerts on a daily basis. The dilemma is finding a balance between having enough alerts to prevent harm and too many inappropriate alerts, causing alert fatigue. Technical and human factors affect how alerts impact NPs, and consequently, NPs should play a role in ensuring only appropriate alerts are used.

Catherine Fant is an adjunct graduate nursing faculty at Walden University, Minneapolis, Minn.

Deborah Adelman is a professor, Graduate Nursing Programs at Purdue University Global, Chicago, Ill.

The authors have disclosed no financial relationships related to this article.

Copyright © 2018 Wolters Kluwer Health, Inc. All rights reserved.